Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 153, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2017, 2:15 PM EDT for Boone County, Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2017, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 14, 2017, 2:32 PM EDT
- In force
- 17 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ohio County, IN, Switzerland County, IN, Boone County, KY
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:22 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 14, 1:22 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 122 PM EDT Wed Jun 14 2017 .SYNOPSIS... A warm and moist airmass will lead to an unsettled weather pattern through the weekend. A drier and cooler airmass will settle into the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... An axis of shower and thunderstorm activity centered across the middle of the FA this morning will continue to slowly drift eastward through remainder of the morning hours. Although hi-res models /in particular the HRRR/ are showing a gradual weakening trend as the activity moves eastward, decided to up PoPs to likely category in the east as MCV will likely provide enough elevated forcing to maintain activity through at least the next several hours. In the wake of the MCV-enhanced activity this morning, do think there may be a brief break early/mid afternoon despite increasing SB instability. Subsidence on the back edge of the MCVs across Ohio and north-central IN should initially inhibit redevelopment in the early afternoon before the cap eventually erodes toward late afternoon/early evening. Did reintroduce likely PoPs late afternoon/evening as one or multiple complexes of showers and thunderstorms move back into the area. There is still some uncertainty as to how much these areas of thunderstorms will develop /and subsequently be maintained/ as they approach the FA. However, do think that with sufficient instability building through the afternoon that coverage will be widespread enough to justify likely PoPs, especially for western zones. With all activity through the near term period, main threat will be locally heavy rain, which may lead to localized flooding concerns. Additionally, there is the potential for a few strong to severe storms, mainly with later activity, with locally damaging winds being the primary threat. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... The weak mid level ridge in place across the region will finally break down tonight into Thursday as a stronger short wave moves east across the southern Great Lakes. This will lead to a continued chance of thunderstorms into tonight and then an increasing chance through mid day Thursday as the short wave combines with a destabilizing airmass. This will lead to a continued threat for locally heavy rain and isolated damaging wind gusts during the day on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... The long term will open up active again with showers and thunderstorms Thursday night. Convection will likely be ongoing and exiting east thanks to a departing mid-level shortwave. Behind the shortwave most of the area should actually see a break in the precipitation Friday as much drier air works in to the region. PWATs Friday afternoon now actually fall below 1.00". 1000/ 850 mb thicknesses are still around 1420 m though and with 850 mb temperatures 18 to 20 degrees C high temperatures around 90 degrees Friday looks likely. The break in the precipitation looks to be short lived though as the upper level low over Manitoba continues to push east and moves into Ontario. As this happens a series of upper level disturbances will wash over the area allowing PWATs to slowly rise again towards 1.50". Have backed PoPs off a bit for Saturday though as a weak upper level low will be located over the southeastern United States helping to keep the better moisture advection more towards Indiana. By Sunday another piece of energy will quickly move east towards Minnesota and then eject towards Ontario. As this occurs a surface cold front will dive southwards. Ahead of the front moisture will begin to pool with PWATs approaching 2.00". As this occurs forecast soundings will destabilize with CAPE values moving over 1000 J/kg. Given the RRQ, moisture values, and instability showers and thunderstorms look likely Sunday evening. The timing of the cold front remains rather good with both the GFS and ECMWF having the front around I-71 late Sunday early Monday. The CMC is much slower with the front but have discounted this solution at this time. Monday into Tuesday surface high pressure will build into the region with 850 mb temperatures falling towards 10 degrees C. Dewpoints will also fall into the upper 50s allowing for a refreshing break from the humid air. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Areas of SHRA/TS will continue to move through the area for the first part of the TAF period. Brief MVFR or even IFR VSBYs are expected in some of the heaviest activity, although pinpointing such timing and location for each of the terminals poses quite a challenge. Have handled expected reductions/lowering in VSBY and CIGs with TEMPOs for now, but will likely need to adjust individually as activity evolves through the period. Winds will generally be out of the southwest, but given various storm-generated outflows and boundaries, periodic directional changes will be possible. Some brief gusts to 25kts are possible with heaviest TSRA. Although scattered SHRA/TS is expected to be on a weakening trend past 00z, still do think there may be some isolated activity lingering through the overnight hours. Have handled this potential with a VCTS for now, but adjustments will likely be needed as radar trends evolve during the evening hours. Hi- res models have been struggling quite a bit with development and progression of activity thus far today, so confidence on any one solution/evolution is low at this time. A downward trend in SHRA/TS will likely develop towards 12z before scattered diurnally-enhanced activity likely redevelops towards the end of the TAF period. Have included in the 30-hr KCVG TAF, but have omitted for other sites for now due to lack of confidence on exact timing. OUTLOOK...Thunderstorms possible through Thursday and then again Saturday into Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...KC/JGL SHORT TERM...JGL LONG TERM...Haines AVIATION...KC
Hazardous weather outlook, Jun 14, 2:22 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 222 AM EDT Wed Jun 14 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 222 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Occasional thunderstorms are expected today into tonight. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Occasional thunderstorms are expected Thursday. Some of these storms will be capable of producing locally heavy rainfall and isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 12:30 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 2 S BOTKINS 40.44N 84.18W
06/13/2017 SHELBY OH EMERGENCY MNGR
2 TREES DOWN AND DAMAGE TO BARN SIDING.
&&
JDRSpecial weather statement, Jun 14, 12:37 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1237 PM EDT WED JUN 14 2017
INZ058-059-066-141700-
Fayette IN-Union IN-Franklin IN-
1237 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...SOUTHERN UNION AND SOUTHEASTERN FAYETTE COUNTIES IN EAST
CENTRAL INDIANA UNTIL 100 PM EDT...
At 1237 PM EDT, radar indicated a strong thunderstorm 7 miles north
of Brookville, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Laurel, Scipio, College Corner, Mount Carmel, Dunlapsville,
Whitewater State Park, Alquina, Charlottesville, Mounds State
Recreation Area, Billingsville, Hamburg, Cottage Grove, Mixersville
and Sharptown.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8529 3965 8510 3964 8482 3955 8481
3936 8482
TIME...MOT...LOC 1637Z 276DEG 29KT 3953 8504
HickmanSpecial weather statement, Jun 14, 1:08 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Wilmington OH 108 PM EDT WED JUN 14 2017 OHZ061-062-071-072-141745- Montgomery OH-Warren OH-Clinton OH-Greene OH- 108 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN... NORTHWESTERN CLINTON...SOUTHERN GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 145 PM EDT... At 107 PM EDT, radar indicated a strong thunderstorm over Kettering, moving southeast at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Dayton, Kettering, Beavercreek, Xenia, Miamisburg, Springboro, Bellbrook, Moraine, Oakwood, West Carrollton, Waynesville, Wilberforce, Riverside, New Jasper, Harveysburg, Spring Valley and Centerville. This includes the following Interstates... I-71 in Ohio between mile markers 43 and 51. I-75 in Ohio between mile markers 41 and 48. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3961 8429 3979 8416 3966 8375 3942 8390 TIME...MOT...LOC 1707Z 295DEG 22KT 3967 8416 JDR
Special weather statement, Jun 14, 1:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
116 PM EDT WED JUN 14 2017
INZ066-074-OHZ070-077-141745-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
116 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 145 PM EDT...
At 115 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Brookville, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Fairfield, Oxford, Harrison, Brookville, Bright, Ross,
Seven Mile, Taylor Creek, Colerain Township, Miami Heights,
Bridgetown, Monfort Heights and Reily.
This includes the following Interstates...
I-74 in Indiana between mile markers 166 and 171.
I-74 in Ohio between mile markers 0 and 13.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8496 3953 8488 3950 8450 3914 8465
3935 8509
TIME...MOT...LOC 1715Z 283DEG 18KT 3940 8487
JDRSpecial weather statement, Jun 14, 1:49 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Wilmington OH 149 PM EDT WED JUN 14 2017 INZ066-073-074-OHZ070-077-141815- Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH- 149 PM EDT WED JUN 14 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN... NORTHEASTERN RIPLEY...NORTHERN DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 215 PM EDT... At 148 PM EDT, radar indicated a strong thunderstorm 9 miles northwest of Bright, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Hamilton, Fairfield, Harrison, Lawrenceburg, Greendale, Brookville, Bright, Hidden Valley, Ross, Cleves, Taylor Creek, Dry Ridge, Colerain Township, Guilford, Logan and Manchester. This includes the following Interstates... I-74 in Indiana between mile markers 156 and 171. I-74 in Ohio between mile markers 0 and 9. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3942 8501 3934 8450 3909 8485 3921 8516 TIME...MOT...LOC 1748Z 286DEG 20KT 3927 8501 JDR
Special weather statement, Jun 14, 2:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT WED JUN 14 2017
INZ075-080-KYZ090-091-141830-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
204 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...CENTRAL
BOONE AND CENTRAL GALLATIN COUNTIES UNTIL 230 PM EDT...
At 203 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Rising Sun, Burlington, Oakbrook, Union, Vevay, Warsaw, Florence,
Pleasant, Fairview, Patriot, Aberdeen, Markland, Avonburg,
Moorefield and Rabbit Hash.
This includes I-71 in Kentucky between mile markers 65 and 74.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3893 8512 3894 8510 3894 8509 3906 8470
3880 8464 3879 8466 3878 8466 3876 8478
3875 8502 3876 8503 3875 8506 3874 8516
3891 8520
TIME...MOT...LOC 1803Z 263DEG 16KT 3884 8511
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:04 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 116 min |
| Jun 13, 8:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jun 13, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Madison, Union | 49 min |
| Jun 13, 8:51 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jun 13, 8:58 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 2 hr |
| Jun 14, 2:59 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 14, 5:02 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Jun 14, 5:42 AM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 3 hr |
| Jun 14, 6:25 AM EDT | Special Weather Statement | ILN | Warren | 20 min |
| Jun 14, 6:38 AM EDT | Areal Flood Advisory | ILN | Butler, Greene, Montgomery, Preble, Warren | 3 hr |
| Jun 14, 6:50 AM EDT | Special Weather Statement | ILN | Warren | 25 min |
| Jun 14, 7:09 AM EDT | Special Weather Statement | ILN | Clinton | 21 min |
| Jun 14, 7:21 AM EDT | Special Weather Statement | ILN | Warren | 24 min |
| Jun 14, 7:30 AM EDT | Areal Flood Advisory | ILN | Butler, Clinton, Warren | 3 hr |
| Jun 14, 7:57 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Highland, Warren | 2 hr |
| Jun 14, 8:50 AM EDT | Areal Flood Advisory | ILN | Greene, Montgomery, Preble | 115 min |
| Jun 14, 9:28 AM EDT | Flash Flood Warning | ILN | Warren | 2 hr |
| Jun 14, 9:51 AM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 114 min |
| Jun 14, 9:59 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Highland, Warren | 2 hr |
| Jun 14, 11:36 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 114 min |
| Jun 14, 12:21 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 114 min |
| Jun 14, 12:52 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 113 min |
| Jun 14, 1:08 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jun 14, 1:16 PM EDT | Special Weather Statement | ILN | Butler | 29 min |
| Jun 14, 2:31 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 119 min |
| Jun 14, 5:48 AM EDT | Special Weather Statement | ILN | Campbell | 27 min |
| Jun 14, 6:32 AM EDT | Special Weather Statement | ILN | Bracken | 13 min |
| Jun 14, 2:04 PM EDT | Special Weather Statement | ILN | Boone | 26 min |
| Jun 14, 3:30 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 30 min |
| Jun 14, 3:46 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 29 min |
| Jun 14, 1:53 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jun 14, 12:37 PM EDT | Special Weather Statement | ILN | Franklin, Union | 23 min |
| Jun 14, 1:49 PM EDT | Special Weather Statement | ILN | Dearborn | 26 min |
| Jun 14, 5:05 PM EDT | Special Weather Statement | ILN | Ripley | 25 min |
| Jun 14, 5:13 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.